Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 186, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 9, 2000, 10:09 PM EDT for Clark County, Fayette County, Kentucky. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 10:09 PM EDT (02:09 UTC)
- Expired
- Aug 9, 2000, 10:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Clark County, KY, Fayette County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 10:15 PM EDT | Thunderstorm Wind 60 E | Lexington, KY | Trees and power lines were downed in the Chevy Chase area of Lexington. |
| Aug 9, 10:20 PM EDT | Thunderstorm Wind 60 E | Lexington, KY | Trees were downed all across the city of Lexington. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 7:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839 WUUS53 KLMK 100209 SVRSDF KYC049-067-100245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1009 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN EAST CENTRAL KENTUCKY FAYETTE COUNTY IN EAST CENTRAL KENTUCKY THIS INCLUDES THE CITY OF LEXINGTON * UNTIL 1045 PM EDT * AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 11 MILES WEST OF LEXINGTON TO 8 MILES NORTHEAST OF WINCHESTER...OR FROM 11 MILES WEST OF LEXINGTON TO 21 MILES EAST OF LEXINGTON...MOVING SOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WINCHESTER AROUND 1020 PM EDT RUCKERVILLE AROUND 1030 PM EDT TRAPP AROUND 1035 PM EDT THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:45 PM EDT, 7 hours 24 minutes earlier.
Area forecast discussion, Aug 9, 2:45 PM EDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT WED AUG 9 2000 SATELLITE PICTURES STILL INDICATE A WEAK BOUNDARY ACROSS NORTH CENTRAL KENTUCKY FROM MORNING STORMS OVER CENTRAL INDIANA AND OHIO. HOWEVER THE ATMOSPHERE REMAINS CAPPED AS INDICATED BY NO CU THIS AFTERNOON. THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG A COLD FRONT LOCATED OVER CENTRAL INDIANA AND NORTHERN OHIO. THESE STORMS MAY AFFECT OUR COUNTY FORECAST AREA OVERNIGHT. ALL MODELS INDICATE THAT THE FRONT WILL MOVE INTO KENTUCKY OVERNIGHT AND SOUTH OF THE STATE BY THURSDAY AFTERNOON. UPPER LEVEL SUPPORT WILL BE NON-EXISTENT OVER OUR AREA BUT THE FRONTAL BOUNDARY SHOULD HELP FOCUS SOME STORMS OVERNIGHT. WE WILL CONTINUE TO MENTION MORNING STORMS OVER THE NORTH AND SLIGHTLY LONGER OVER THE SOUTH AS THE FRONT MAY BRIEFLY STALL ALONG THE KENTUCKY AND TENNESSEE BORDER. AT THE PRESENT TIME FRIDAY AND THE WEEKEND LOOKS TO BE DRY AND LESS HUMID. .SDF... JA
In the hours before
Local storm report, Aug 9, 9:50 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
950 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM NEW CASTLE KY 1 INCH HAIL
08/09/00 HENRY DIME TO QUARTER SIZE
HAIL. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 9, 9:51 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
951 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM MADISON IN WIND DAMAGE
08/09/00 JEFFERSON TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Aug 9, 9:58 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
958 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM GEORGETOWN KY WIND DAMAGE
08/09/00 SCOTT TREES DOWN ACROSS THE
COUNTY. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 9, 10:03 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM PARIS KY WIND DAMAGE
08/09/00 BOURBON NUMEROUS TREES DOWN.
ROADS BLOCKED. POWER
OUT IN SOME LOCATIONS.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Aug 9, 10:04 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1004 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM STAMPING GROUND KY .75 INCH HAIL
08/09/00 SCOTT REPORTED BY STORM
SPOTTER.Local storm report, Aug 9, 10:09 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1009 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 2 NE CARLISLE KY WIND DAMAGE
08/09/00 NICHOLAS TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0955 PM GEORGETOWN KY 1.75 INCH HAIL
08/09/00 SCOTT REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:02 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 43 min |
| Aug 9, 9:16 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 44 min |
| Aug 9, 9:27 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 48 min |
| Aug 9, 9:32 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 43 min |
| Aug 9, 9:55 PM EDT | Tornado Warning | LMK | Henry | 35 min |
| Aug 9, 9:59 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Woodford | 31 min |
| Aug 9, 10:19 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 41 min |
| Aug 9, 10:56 PM EDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 34 min |
| Aug 9, 11:17 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 28 min |
| Aug 9, 11:42 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 48 min |
| Aug 9, 11:43 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 62 min |
| Aug 10, 12:33 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 42 min |
| Aug 10, 12:42 AM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 33 min |
| Aug 10, 12:47 AM EDT | Severe Thunderstorm Warning | LMK | Hardin | 28 min |
| Aug 10, 2:40 AM EDT | Severe Thunderstorm Warning | LMK | Metcalfe | 35 min |
| Aug 10, 3:30 AM EDT | Flash Flood Warning | LMK | Hardin, Larue | 3 hr |
| Aug 10, 4:49 AM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.